MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4 and a5: patient weight: unknown, information was requested but not provided.Section b3: date of event: exact date is unknown/not provided.Best estimate date is on or after jul 24, 2023.Section d4: serial#: unknown, information not provided.Section d4: expiration date: unknown as product serial number was not provided.Section d4: udi #: unknown as product serial number was not provided.Section d6b: if explanted, give date: unknown, information not provided.Section e1: initial reporter first/given name: unknown, information not provided.Section h3-other (81): the device was not returned for evaluation and the serial number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.Section h4: device manufacture date: unknown as product serial number was not provided.An attempt was made to obtain the missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a toric intraocular lens (iol) was explanted from the patient's operative eye.The reason for the iol explant was not specified.A non-johnson & johnson lens of lower diopter (14.0d) was used as a replacement.No suture was used during the surgery and no surgical complications reported.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received from the customer which the following fields were updated accordingly: section b5: the event pertained to the patient's right eye.The explanted lens model number, serial number & diopter information are: diu150, sn (b)(6), 14.5 diopter.The reason for explant was explained that the patient had some residual astigmatism, complaints of persistent blurry vision and mild hyperopia.The doctor placed a light adjustable lens in the other eye and the patient was very happy with it.The patient refused glasses or photorefractive keratectomy (prk) touch-up for the first eye and requested exchange for a light adjustable lens (lal).No patient injury indicated, there were no problems with initial surgery such as capsule tears or lens decentration.The patient's outcome is unknown.The outcome after exchange and final adjustment was good with no significant residual refractive error.It was indicated that the lens was destroyed and is not available for return.Section a2, date of birth: (b)(6) 1947.Section a5: race: white.Section d4: model number: diu150.Section d4: catalog number: diu150u145.Section d4: serial number: (b)(6).Section d4: expiration date: oct 22, 2025.Section d4: udi number: (b)(4).Section d6b: if explanted, give date: (b)(6) 2023.Section e1: first/given name: (b)(6).Section h4: device manufacture date: oct 22, 2022.Section h3: device evaluated by manufacturer: yes.Section h6 : health effect - clinical code: 2138 - visual impairment (this code is used for the reported issues of hs-induced astigmatism not clinically significant & hs-unexpected postop refraction).Section h6 : health effect - clinical code: 2137 - blurred vision.Section h6: type of investigation: 4115 - device discarded.Device evaluation: the product testing could not be performed as the product was not returned (the lens was discarded at the customer site).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Corrected data: the following codes which were entered in the initial mdr report are no longer applicable to this event: section h6 : health effect - clinical code: 1845 - hm-unspecified injury : injury.Section h6: type of investigation: 4114 - device not returned.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18414689
Report Number3012236936-2023-03317
Device Sequence Number11427752
Product Code MJP
UDI-Device Identifier05050474746435
UDI-Public(01)05050474746435(17)251022
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2025
Device Model NumberDIU150
Device Catalogue NumberDIU150U145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient RaceWhite